Alert archive / North Dakota / Special Weather Statements in 2015
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jun 23, 2015, 6:21 PM MDT for Adams County, Grant County, Hettinger County, North Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 23, 2015, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Grant County, ND, Hettinger County, ND
The radar
The Bismarck radar (KBIS), 154 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707
WWUS83 KBIS 240021
SPSBIS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
621 PM MDT TUE JUN 23 2015
NDZ041-042-044-240045-
ADAMS-HETTINGER-GRANT-
621 PM MDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL GRANT...
CENTRAL ADAMS AND SOUTHERN HETTINGER COUNTIES...
AT 619 PM MDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF ELGIN TO 10 MILES NORTHEAST OF
REEDER...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HETTINGER...MOTT...ELGIN...NEW LEIPZIG...REGENT...BURT...BUCYRUS...
LEITH...HEIL AND BENTLEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. UP TO ONE
AND ONE HALF INCHES IS FALLING WITHIN ONE HOUR. THE HEAVY RAIN MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4627 10300 4628 10296 4628 10293 4630 10292
4658 10207 4633 10156 4598 10272
TIME...MOT...LOC 0019Z 287DEG 24KT 4650 10191 4620 10278
$$
HEINERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 23, 4:49 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 23, 4:49 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 549 PM CDT TUE JUN 23 2015 .UPDATE... ISSUED AT 543 PM CDT TUE JUN 23 2015 THE 19-21 UTC HRRR ITERATIONS HAVE A GOOD HANDLE ON THE ONGOING CONVECTION ACROSS WESTERN NORTH DAKOTA...AND WILL USE A BLEND OF THEIR SOLUTIONS FOR SKY COVER AND POPS THROUGH THE EVENING AND OVERNIGHT. A MARGINAL THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL CONTINUE ACROSS SOUTHWEST AND POSSIBLY INTO SOUTH CENTRAL NORTH DAKOTA THROUGH SUNSET. THE 22 UTC RAP ANALYSIS DEPICTS STRONG DEEP LAYER SHEAR OF 40 KTS...WITH ML CAPE VALUES AROUND 1000-1500 J/KG...400 J/KG OF HAIL CAPE AND DOWNDRAFT CAPE AROUND 1000 J/KG. OVERALL...DEEPER MOISTURE APPEARS TO BE A MITIGATING FACTOR FOR GREATER STORM INTENSITY. MULTIPLE FUNNEL CLOUD REPORTS HAVE ALSO BEEN RECEIVED ACROSS THE SOUTHWEST GIVEN THE AT TIMES SUPERCELLUR NATURE OF THE STORMS. HOWEVER...LOW LEVEL KINEMATIC FIELDS ARE NOT OVERLY SUPPORTIVE OF TORNADOES. && .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 129 PM CDT TUE JUN 23 2015 FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE CHANCES FOR THUNDERSTORMS THROUGH THE PERIOD...SOME MARGINALLY SEVERE SOUTHWEST THIS AFTERNOON/EVENING...AND ACROSS WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY. CURRENTLY...ACTIVE WEST-NORTHWEST FLOW ALOFT WITH A SFC TROUGH STATIONARY ACROSS THE NORTHERN HIGH PLAINS OF MT/WY. UPPER LEVEL DIVERGENCE IN THE EXIT REGION OF AN UPPER LEVEL JET COUPLED WITH DIURNAL INSTABILITY WILL SEE THE CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON WEST AND NORTH...THEN SPREADING SLOWLY SOUTHEAST TONIGHT. BEST CHANCE FOR STRONGER STORMS REMAINS ACROSS THE WESTERN THIRD OF THE STATE...MORE SO THE SOUTHWEST WHERE MODELS PORTRAY 800-1200 J/KG OF MUCAPE ALONG WITH 50KTS OF 0-6KM SHEAR. LATEST HRRR ALONG WITH THE 00Z 4KM NSSL WRF INDICATE CONVECTIVE DEVELOPMENT EARLY TO MID AFTERNOON FROM EASTERN MONTANA INTO SOUTHWEST AND WEST CENTRAL NORTH DAKOTA. WILL MAINTAIN HIGH CHANCE SCATTERED POPS FOR THIS AREA. FOR WEDNESDAY...FLOW ALOFT AND UPPER DIVERGENCE REMAINS UNCHANGED OVER THE NORTHERN PLAINS. SFC TROUGH ADVANCES EAST WED MORNING AND AFTERNOON INTO THE CENTRAL DAKOTAS. DAYTIME INSTABILITY AND BULK SHEAR INDICATE CHANCE FOR THUNDERSTORMS AREA WIDE...MARGINALLY SEVERE OVER THE ENTIRE COUNTY WARNING AREA (ALL OF WEST AND CENTRAL ND). WILL MAINTAIN POSSIBLE SEVERE WORDING IN THE HWO. DUE TO THE UNCERTAINTY...OPTED TO NOT INCLUDE IN THE GRIDS AT THIS TIME. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 129 PM CDT TUE JUN 23 2015 CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST INTO WEDNESDAY NIGHT...AS AN UPPER LEVEL SHORTWAVE TROUGH CONTINUES ON AN EASTWARD TRACK OUT OF THE STATE. A TRANSITION FROM QUASI ZONAL FLOW ALOFT INTO NORTHWEST FLOW IS EXPECTED THROUGH THURSDAY. THE CURRENT MODEL PACKAGE PROVIDES GOOD AGREEMENT ON NORTH/NORTHWEST FLOW ALOFT REMAINING IN PLACE THROUGH THE REST OF THE EXTENDED. SEVERAL EMBEDDED MID-LEVEL SHORTWAVES ARE PROJECTED ACROSS THE AREA...RESULTING IN FREQUENT CHANCES FOR ISOLATED/SCATTERED THUNDERSTORMS THOUGH PREDICTABILITY IS LOW. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 543 PM CDT TUE JUN 23 2015 ISOLD/SCT -TSRA POSSIBLE TODAY INTO TONIGHT OVER THE REGION. INITIAL DEVELOPMENT WEST AND NORTH CENTRAL THIS AFTERNOON...THEN EAST INTO THE SOUTH CENTRAL THIS EVENING. MAINLY VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD...WITH A DETERIORATION IN CONDITIONS WITH ANY THUNDERSTORM. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...NH LONG TERM...AC AVIATION...AYD
Hazardous weather outlook, Jun 23, 4:40 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 540 PM CDT TUE JUN 23 2015 NDZ001-002-009>011-017>021-031>035-040>046-242245- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 540 PM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVER WESTERN NORTH DAKOTA THIS LATE AFTERNOON...SPREADING EAST THIS EVENING. SOME STORMS COULD BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES CONTINUE WEDNESDAY AND THURSDAY...WITH THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS. LOWER CHANCES FOR THUNDERSTORMS EXPECTED FOR THE END OF THIS WEEK INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GREATER THAN 40 MPH...HAIL...FLOODING...FUNNEL CLOUDS AND TORNADOES TO THE NATIONAL WEATHER SERVICE AT 701-250-4224 OR BY POSTING TO THE NWS BISMARCK FACEBOOK OR TWITTER PAGES. NDZ003>005-012-013-022-023-025-036-037-047-048-050-051-242245- RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 540 PM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES CONTINUE WEDNESDAY AND THURSDAY...WITH THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS. LOWER CHANCES FOR THUNDERSTORMS EXPECTED FOR THE END OF THIS WEEK INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
In the hours before
Special weather statement, Jun 23, 5:45 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 545 PM MDT TUE JUN 23 2015 NDZ041-240015- HETTINGER- 545 PM MDT TUE JUN 23 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HETTINGER COUNTY... AT 544 PM MDT...A STRONG THUNDERSTORM WAS NEAR REGENT...OR 12 MILES NORTHWEST OF MOTT...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REGENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4649 10265 4659 10245 4649 10215 4630 10253 TIME...MOT...LOC 2344Z 310DEG 11KT 4648 10255 HEINERT
Local storm report, Jun 23, 5:52 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
652 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FUNNEL CLOUD 7 NW REGENT 46.49N 102.66W
06/23/2015 HETTINGER ND LAW ENFORCEMENT
MUTLIPLE WEAK FUNNELS THAT QUICKLY DISSIPATED.
&&
AYDLocal storm report, Jun 23, 5:53 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
653 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 10 WNW AMIDON 46.55N 103.52W
06/23/2015 M61 MPH SLOPE ND MESONET
&&
ACSpecial weather statement, Jun 23, 5:58 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
558 PM MDT TUE JUN 23 2015
NDZ041-044-240030-
ADAMS-HETTINGER-
558 PM MDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ADAMS AND
SOUTHWESTERN HETTINGER COUNTIES...
AT 557 PM MDT...A STRONG THUNDERSTORM WAS 14 MILES NORTH OF REEDER...
OR 23 MILES NORTHWEST OF HETTINGER...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUCYRUS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4624 10300 4628 10299 4628 10292 4638 10293
4642 10288 4629 10247 4602 10279
TIME...MOT...LOC 2357Z 308DEG 23KT 4631 10288
HEINERTLocal storm report, Jun 23, 6:21 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
721 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN 18 N SCRANTON 46.41N 103.14W
06/23/2015 M1.68 INCH SLOPE ND TRAINED SPOTTER
STORM TOTAL
&&
KROLAKSpecial weather statement, Jun 23, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
621 PM MDT TUE JUN 23 2015
NDZ041-042-044-240045-
ADAMS-HETTINGER-GRANT-
621 PM MDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL GRANT...
CENTRAL ADAMS AND SOUTHERN HETTINGER COUNTIES...
AT 619 PM MDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF ELGIN TO 10 MILES NORTHEAST OF
REEDER...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HETTINGER...MOTT...ELGIN...NEW LEIPZIG...REGENT...BURT...BUCYRUS...
LEITH...HEIL AND BENTLEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. UP TO ONE
AND ONE HALF INCHES IS FALLING WITHIN ONE HOUR. THE HEAVY RAIN MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4627 10300 4628 10296 4628 10293 4630 10292
4658 10207 4633 10156 4598 10272
TIME...MOT...LOC 0019Z 287DEG 24KT 4650 10191 4620 10278
HEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:37 PM MDT | Special Weather Statement | BIS | Bowman | 23 min |
| Jun 23, 6:39 PM MDT | Special Weather Statement | BIS | McHenry | 36 min |
| Jun 23, 6:43 PM MDT | Special Weather Statement | BIS | Adams, Grant | 32 min |
| Jun 23, 6:57 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 46 min |
| Jun 24, 1:27 PM MDT | Special Weather Statement | BIS | Foster | 48 min |
| Jun 24, 2:49 PM MDT | Special Weather Statement | BIS | Stutsman | 26 min |
| Jun 24, 5:51 PM MDT | Special Weather Statement | BIS | Dunn | 24 min |
Nearby
Special Weather Statements in North Dakota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.